Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 39, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at May 15, 2012, 3:53 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2012, 3:53 PM EDT (19:53 UTC)
- Expired
- May 16, 2012, 7:05 AM EDT
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
010 WHUS73 KGRR 151953 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 353 PM EDT TUE MAY 15 2012 LMZ844>849-160400- /O.NEW.KGRR.SC.Y.0039.120515T1953Z-120516T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 353 PM EDT TUE MAY 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * WINDS...SOUTHWEST WINDS OF 15 TO 25 KNOTS THIS EVENING WILL SHIFT TO THE NORTH OVERNIGHT. * WAVES...WAVES WILL PUSH INTO THE 2 TO 4 FOOT RANGE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
3 follow-up statements
603 WHUS73 KGRR 160213 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1013 PM EDT TUE MAY 15 2012 LMZ844>849-161015- /O.CON.KGRR.SC.Y.0039.000000T0000Z-120516T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1013 PM EDT TUE MAY 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WINDS...SOUTHWEST WINDS THIS EVENING WILL GRADUALLY SHIFT TO NORTH/NORTHEAST AT 15 TO 25 KNOTS INTO THE OVERNIGHT HOURS. WINDS WILL DIMINISH THEN TOWARD DAYBREAK WEDNESDAY. * WAVES...WAVES WILL PUSH INTO THE 2 TO 4 FOOT RANGE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
181 WHUS73 KGRR 160725 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 325 AM EDT WED MAY 16 2012 LMZ844>849-161200- /O.CON.KGRR.SC.Y.0039.000000T0000Z-120516T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 325 AM EDT WED MAY 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...NORTH TO NORTHEAST WINDS OF 15 TO 25 KNOTS WILL DIMINISH THROUGH DAYBREAK THIS MORNING. * WAVES...WAVES 2 TO 5 FEET SUBSIDING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
127 WHUS73 KGRR 161105 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 705 AM EDT WED MAY 16 2012 LMZ844>849-161215- /O.CAN.KGRR.SC.Y.0039.000000T0000Z-120516T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 705 AM EDT WED MAY 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS AND WAVES HAVE DECREASED AND THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ OSTUNO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 15, 3:44 PM EDT, 9 minutes earlier.
Area forecast discussion, May 15, 3:44 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 344 PM EDT TUE MAY 15 2012 .SYNOPSIS... ISSUED AT 343 PM EDT TUE MAY 15 2012 A COLD FRONT WILL SLIP SOUTH THROUGH THE LOWER PENINSULA OF MICHIGAN THIS EVENING AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE FRONT THIS EVENING AND GRADUALLY PUSH SOUTH OVERNIGHT. A FEW OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. THE BEST CHANCE FOR PRECIPITATION WILL COME THIS EVENING ACROSS CENTRAL LOWER MICHIGAN. DRY WEATHER IS FORECAST FOR WEDNESDAY AND THURSDAY AS HIGH PRESSURE SETTLES INTO THE GREAT LAKES. IT WILL BE COOLER WEDNESDAY AND THURSDAY WITH HIGHS BACK IN THE MID 60S TO AROUND 70. WARM WEATHER RETURNS FOR THE WEEKEND WITH HIGHS PUSHING TO AROUND 80 DEGREES. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 343 PM EDT TUE MAY 15 2012 FOCUS CONTINUES TO BE ON THE THREAT OF CONVECTION THIS EVENING AND TONIGHT. MOISTURE REMAINS AN ISSUE WITH ONLY 30S AND 40S F DEW POINTS IN PLACE AHEAD OF THE FRONT. THERE ARE A FEW SITES THAT HAVE PUSHED TO AROUND 50F...LIKE LUDINGTON AND OUT NEAR THE MISSISSIPPI RIVER. STILL FEEL THERE IS JUST ENOUGH MOISTURE TO GET A BROKEN LINE OF SHOWERS GOING WITH EMBEDDED THUNDERSTORMS. SEVERE THREAT IS MARGINAL THOUGH WITHOUT BETTER MOISTURE. DRY SUB CLOUD LAYER AND STRONGER WIND FIELDS IN PLACE MAKE DAMAGING WINDS THE MAIN THREAT WITH ANY STORMS THAT DO EVENTUALLY DEVELOP. A LONE CELL RECENTLY DEVELOPED IN THE U.P. ALONG THE FRONT...IN A ZONE OF UPPER 40S TO AROUND 50 DEW POINTS. WILL BE WATCHING THE ADVANCING FRONT CLOSELY OVER THE COURSE OF THE NEXT FEW HOURS...ESPECIALLY IN AREAS WHERE DEW POINTS POOL TO AROUND 50 F. THE SHOWERS SHOULD BE SOUTH OF THE AREA BY MORNING...MOST LIKELY DISSIPATING OVERNIGHT ACROSS THE SOUTHERN CWA. HIGH PRESSURE TO BRING FAIR WEATHER WEDNESDAY AND WEDNESDAY NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 343 PM EDT TUE MAY 15 2012 ADDED MORE CLOUDS TO THE THURSDAY AFTERNOON AND NIGHT FORECAST. WE WILL BE WITHIN THE RETURN FLOW OF THE HIGH TO OUR EAST AND SHOULD SEE A FAIR AMOUNT OF WARM ADVECTION CLOUDS IN THIS PATTERN. WE MAY EVEN SEE A FEW LIGHT SHOWERS ACROSS CENTRAL LOWER THURSDAY NIGHT. THESE CLOUDS SHOULD LIFT NORTH ON FRIDAY AND IT WILL SIGNAL THE START OF A WARMING TREND. TEMPS INLAND FROM THE LAKE WILL WARM INTO THE 70S FRIDAY AND AROUND 80 FOR THE WEEKEND. THE WEEKEND SHOULD REMAIN DRY WITH HIGH PRESSURE LINGERING TO OUR EAST. THE NEXT CHANCE OF RAIN SHOULD HOLD OFF UNTIL SUNDAY NIGHT AS ALL THE MODELS SHOW A COLD FRONT PUSHING ACROSS WISCONSIN. THIS SEEMS TO BE A SLOW MOVER WITH THE HIGH TO THE EAST BLOCKING THE FLOW. SO HAVE POPS IN THROUGH TUESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 156 PM EDT TUE MAY 15 2012 VFR CONDITIONS ARE EXPECTED FOR THE MOST PART THE NEXT 24 HOURS. THE TIME FRAME OF CONCERN WILL BE THIS EVENING WHEN A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH. THERE MAY BE A BRIEF TIME BETWEEN 23Z AND 05Z OR SO WHERE SHOWERS OR A THUNDERSTORM DROP VISIBILITIES INTO THE MVFR RANGE AT ANY GIVEN TAF SITE. HAVE VCTS IN THE NORTHERN TAFS KMKG OVER TO KLAN AND VCSH IN THE SOUTHERN TAFS FROM KAZO OVER TO KJXN. SKIES WILL BECOME BROKEN WITH A VFR DECK THIS EVENING AND THEN CLEAR OUT LATE TONIGHT. BREEZY SOUTHWEST TO WEST WINDS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING WITH WINDS OF 15 TO 25 KNOTS. && .MARINE... ISSUED AT 343 PM EDT TUE MAY 15 2012 WILL GO AHEAD AN ISSUE A SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE AREA FROM THE CURRENT TIME THROUGH 800AM WEDNESDAY. WINDS ARE GUSTING INTO SCA CRITERIA RANGE AT PRESENT AT SITES AND THE LUDINGTON BUOY HAS HIT 4 FEET IN THE LAST HOUR OR SO. IN ADDITION...NORTHERLY WINDS WILL INCREASE TONIGHT FOR A TIME INTO THE 15 TO 25 MPH BEHIND THE FRONT. WINDS AND WAVES WILL SUBSIDE WEDNESDAY AND THURSDAY WITH HIGH PRESSURE SITUATED OVERHEAD. && .HYDROLOGY... ISSUED AT 343 PM EDT TUE MAY 15 2012 HYDRO CONCERNS REMAIN QUITE LOW EVEN WITH A COLD FRONTAL PASSAGE SET TO OCCUR TONIGHT. MOISTURE IS LIMITED WITH THE SYSTEM AND BASIN AVERAGE RAINFALL AMOUNTS SHOULD GENERALLY BE BELOW A QUARTER OF AN INCH. ALL AREA RIVERS ARE WITHIN BANK AND SHOULD REMAIN THAT WAY OVER THE COURSE OF THE NEXT COUPLE DAYS. HIGH PRESSURE WILL BRING DRY WEATHER WEDNESDAY INTO THURSDAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR LMZ844>849. && SYNOPSIS...DUKE SHORT TERM...DUKE LONG TERM...JK AVIATION...DUKE HYDROLOGY...DUKE MARINE...DUKE
Hazardous weather outlook, May 15, 12:49 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1249 PM EDT TUE MAY 15 2012 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 160915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1249 PM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED MOST OF THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE STRONGEST OF THE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HAIL TO AROUND ONE INCH IN DIAMETER...WIND GUSTS TO NEAR 60 MPH AND LIGHTNING. SCATTERED STORMS WILL BEGIN TO DEVELOP ALONG A SOUTHEASTWARD MOVING COLD FRONT ACROSS CENTRAL LOWER MICHIGAN AROUND 400 PM. THE STORMS WILL GRADUALLY WORK TO THE SOUTH AND EAST THROUGH THE COURSE OF THE EVENING. THE THREAT FOR ANY SEVERE WEATHER SHOULD END AROUND 1100 PM. STORM MOVEMENT WILL BE TO THE EAST AND SOUTHEAST AT 30 TO 40 MPH. AN ELEVATED FIRE DANGER EXISTS ACROSS CENTRAL LOWER MICHIGAN THIS AFTERNOON WITH WARM AND BREEZY CONDITIONS EXPECTED. COMPOUNDING THE FIRE THREAT WILL BE THE CHANCE OF LIGHTNING AS STORMS MOVE THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY AND AGAIN SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 400 PM AND 1100 PM. OSTUNO/DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:44 PM EDT | Special Weather Statement | GRR | Clare, Isabella, Lake, Mason, Mecosta, Muskegon and 3 more | 61 min |
| May 15, 6:43 PM EDT | Special Weather Statement | GRR | Muskegon, Newaygo | 62 min |
| May 15, 6:49 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Oceana | 41 min |
| May 15, 7:08 PM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 41 min |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.